MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-030
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 30-25 mm amplatzer talisman pfo occluder was chosen for a patent foramen ovale (pfo) closure procedure.The patient had a long tunnel pfo measures 0.9 on transoesophageal echocardiogram (toe), septum was not aneurysmal.During procedure, the occluder did not sit flush on the septum and not well splayed around the aorta.A new 30 mm amplatzer multi-fenestrated septal occluder - cribriform was chosen and prepared as per instructions for use (ifu).The occluder was reloaded into loader x 2 whilst being flushed under saline - well clear of the bowl edge.On first deployment left atrial (la) disc very bulbous.The device re-sheathed and deployed a second time but, the la disc again was very bulbous.The device was removed from the body and device remained deformed.A new a 30-25 mm amplatzer talisman pfo occluder was chosen and completed the procedure without event.The discs were well splayed and minimal bubbles on post deployment contrast study.The patient was reported stable.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was not confirmed.The device was returned to abbott for investigation and the device met visual and functional specifications when analyzed under non-physiological conditions.However, an image was provided from the field showing a bulbous deformation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.The cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.The reported off-label use appears to be related to the user's use of the amplatzer multi-fenestrated septal occluder - cribriform for a pfo defect.Please note, per the instructions for use, the amplatzer¿ cribriform occluder is a percutaneous, transcatheter, atrial septal defect closure device intended for the closure of multifenestrated (cribriform) atrial septal defects.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER MULTI-FENESTRATED SEPTAL OCCLUDER - CRIBRIFORM
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22898623
Report Number2135147-2025-04801
Device Sequence Number5802742
Product Code MLV
UDI-Device Identifier00811806010304
UDI-Public(01)00811806010304(17)290930(10)10551918
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-MF-030
Device Catalogue Number9-ASD-MF-030
Device Lot Number10551918
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale
Patient Weight80 KG